Patient Comments: Peripheral Neuropathy - Experience

Please describe your experience with peripheral neuropathy.

Comment from: bl curtis, 45-54 Female (Patient) Published: October 26

I have had neuropathy in my feet for years and it is getting worse. The only thing that makes it better is 2 tramadol and 3 tablets of 400 mg gabapentin in the morning and at night. I fight with the doctors every month to fill my prescription and then somehow they mess it up and I end up not having enough or any of either and go weeks with just gabapentin and it doesnt work. Right now it has been two weeks, and I keep getting the same story. The doctor will be in next week. I don't know if they think I am just taking the medication for the buzz or what. I am in pain and I cannot walk sometimes.

Was this comment helpful?Yes
Comment from: evergreen1946, 65-74 Female (Patient) Published: December 30

I started having pain in my right and left elbows. Later the pain started on the top of my right shoulder and down my right arm, mainly around the elbow area. Then about two or three days later my index and thumb started to get a little numb. I started to use Flagyl for a female problem and I don't know if that caused it or not. I read that one cause of this was the use of Flagyl.

Was this comment helpful?Yes
Comment from: Welsh jo, 55-64 Female (Patient) Published: October 16

I have suffered with peripheral neuropathy (PN) for over two years now with terrible pain and tingling in my feet, legs and fingers, and the pain does not go away even for just a minute. I am on 250 mg gabapentin per day; if it were not for that, the pain would be unbearable and I don't think I could go on. On top of that, it is now affecting the muscles in my legs, which ache terribly, and also makes my knees and my fingers very stiff. The doctor has given me paracetamol for the muscle aches, but not much help. I must say that I find vitamin B12 of some help, I take the slow release dose of 1000 per day. I also take multivitamin B as even though through blood tests my B12 is fine the added dose helps. But nevertheless, I'm still in pain on a daily basis. Whatever you take or do, it does not go away; to me it's like living with Chinese torture every minute of every day.

Was this comment helpful?Yes
Comment from: Very upset, 65-74 Female (Patient) Published: September 16

I had a cortisone shot in my knee. I told my doctor I never had had cortisone. He said he liked to start with something less expensive. I should have listened to that voice in my head and said no to the shot. The first day I had a horrific headache followed by flushing of the face, then terrible pain in my pelvic area. By day two I was put on pain medications. Then by day five, it was when the pain medications were stopped that I started having the burning in the feet and arms at night. I couldn't go to sleep so took Tylenol at night. I was then diagnosed with idiopathic neuropathy. I never had any symptoms like this before the shot. I kick myself for having it because from all I read this is irreversible.

Was this comment helpful?Yes
Comment from: greg, 45-54 Male (Patient) Published: August 05

I was diagnosed with multiple myeloma cancer and took Velcade, from which I got severe neuropathy. The doctors could only find two cases in the U.S. that caused such a severe reaction from the chemotherapy drug. I get plasmapheresis weekly, which is slowly helping. I couldn't walk when I got out of the hospital but now I am able to walk on my own. I still have terrible pain in my legs. But I don't have it in my arms and stomach. I am on Lyrica 3 times a day and narcotics but I don't like to be on them.

Was this comment helpful?Yes
Comment from: little bird64, 65-74 Female (Patient) Published: July 31

I've only had peripheral neuropathy severely for a year but it's getting worse. It is traveling on to my back. The great news is I found a doctor that does nerve block. My feet are so cold and feel like walking on foam and toes feel like there's barbed wire between them. My big toe sticks out like a pointer, my daughter calls it my antenna. The doctor calls it sympathetic nerve damage. Mine was caused by too many Percocet, the previous doctor did not know how to treat it so just gave me pain killers. I am not diabetic, they tried all medications like gabapentin and Lycra. They didn't even touch the pain; I can't even wear my beautiful shoes. Luckily I found this pain management doctor that deals with pain so I go in for my 1st treatment in 2 days hoping he is my life saver to get back my quality of life; I still have a life to live.

Was this comment helpful?Yes
Comment from: Anna, 55-64 Female (Patient) Published: July 28

I was diagnosed over a year ago with peripheral neuropathy. I was put on 25 mg Lyrica and the dose was increased to 300 mg over time but the cost is so ridiculous that I had to fight my insurance to pay for it. I backed it down to 100 mg a day now because I don't care for all the side effects. I have used traditional doctors, chiropractor, acupuncture, zone therapy and nothing is helping. It is getting worse. I just saw a new chiropractor that wants to see me 3 times a week for 12 weeks to start with and then reassess me and continue treatment, for a cost of $6500. I am so discouraged because I thought I was onto the answer. Back to the drawing board for me. I empathize with all who suffer like me.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Peripheral Neuropathy - Symptoms Question: What were the symptoms of your peripheral neuropathy?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.